Since wellbutrin can affect blood sugar levels, according to the listed side effects, and can cause carbohydrate cravings, then is it possible for a person to develop diabetes because of taking it? Is that the reason some people gain weight while taking it? I hope the answer is no. Can anyone enlighten me? Has anyone experienced this?
I was on Wellbutrin for over 10 years. My glucose level did come close to being diabetic. I changed my diet to low carbohydrate and my glucose levels were reduced. In my own experience WB did not increase my weight.
NO G mc; they have this if they even notice as a drug induced diabetes which does not do the damage that reg type 2 would do to you right now my blood sugar is 477 almost every week and it is due to Chemotherapy AND ALL THE DOCTORS SAY IS THIS ONE YOU DON'T WORRY ABOUT CAUSES NO DAMAGE. chuck1957 BUT always tell your Dr about type 2 diabetes Wellbutrin or the generic from what i just looked up on the FDA site do not increase type 2 diabetes chuck1957
This is why it is so important to have the doctor know about all medications the small amount of what i find is lactose would raise blood sugar by 7.5 to 9 points nothing to worry about and this is not even for weight gain this is why you see more people go on Wellbutrin because most stay where they are or gain very little they have a better chance of losing during the market studies.
The small amout of increase can be taken care of by your carb's don't worry unless your blood sugar is really high or you are a diabetic they say that drug induced diabetes rarely reflects on type 2 diabetes. Chuck1957 my chemo blood sugur which they don't worry about is adv. between 300 and 500 Chuck
Here is an update on my wellbutrin journey: I feel as if I were to continue on wellbutrin, this is where I am headed, as I feel as though my blood levels have changed since I have been taking wellbutrin.
Well, sad to say I have experienced a change in the effect of my wellbutrin since I had my last prescription refilled. I have recently been experiencing carb craving and it all settles around my waist. I noticed that when I went to 300mg, I started having more side effects. I went back to 150mg. Even though it's still the same generic I've been taking all along, I am having side effects since my last refill that I had not been experiencing before. I am just about done with these meds, because it seems like, sooner or later, the adverse side effects outweigh the benefits. Bummer...
- Wellbutrin SR Information for Consumers
- Wellbutrin SR Information for Healthcare Professionals (includes dosage details)
- Side Effects of Wellbutrin SR (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 3 Nov 2009 • 1 answer
Updated 19 Mar 2010 • 1 answer
Updated 17 Feb 2017 • 2 answers
Updated 3 Sep 2012 • 2 answers
Metformin - for the last three months I have been taking one tablet a day for my type 2 diabetes in?
Updated 31 May 2013 • 1 answer